MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 1.5MM TI CORTEX SCR SLF-DRLG WITH PLUSDRIVE(TM) RECESS 4MM; SCREW FIXATION INTRAOSSEOUS

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 1.5MM TI CORTEX SCR SLF-DRLG WITH PLUSDRIVE(TM) RECESS 4MM; SCREW FIXATION INTRAOSSEOUS
Model Number 400.054E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight is unknown.Device broke intra-operatively; device not considered implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a lefort1/ bilateral sagittal split osteotomy (bsso) procedure, while using a ball point driver (bpd) screwdriver to insert a 1.5 mm self-drilling screw into the maxilla, the screw head separated from the stem of the screw.The stem of the screw remains intact in the patient.There was no apparent harm to the patient and no delay in the case.The head of the screw could not be found at the time.Concomitant device(s) reported: screwdriver blade (part 313.252, lot unknown, quantity 1); battery powered driver (part 05.000.008, lot unknown, quantity 1); sterile battery (part 05.000.007.01s, lot unknown, quantity 1).(b)(4).

Brand Name
1.5MM TI CORTEX SCR SLF-DRLG WITH PLUSDRIVE(TM) RECESS 4MM
Common Device Name
SCREW FIXATION INTRAOSSEOUS
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7151143
Report Number2939274-2017-50424
Device Sequence Number854503
Product Code DZL
UDI-Device Identifier10887587042176
UDI-Public(01)10887587042176(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K963546
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400.054E
Device Catalogue Number400.054E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR